U.S. doctors online nowAsk doctors free
Fairfax, VA
A 29-year-old male asked:

Im taking doxycycline 100mgx2 a day, and topical clindamycin for acne. its been about a 1 1/2 week since im on it, and little more constipated and stool is more blackish. cause of concern?can antibiotics cause this? on and off. pepto b sometimes?

2 doctor answers2 doctors weighed in
Dr. David Ellis
Family Medicine 42 years experience
Doxycycline is a very broad spectrum antibiotic. This can change the bacterial flora in your colon and also change the color of the stool along with the function of the colon. It is a good idea to take a probiotic daily to help rebalance the bacterial flora in your bowel.
Dr. Deborah Ungerleider
Pediatrics 36 years experience
Agree with Dr Ellis. Additionally, I don’t recommend PeptoBismol. Please contact your doctor if your stools are pure black or if you see blood.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jun 16, 2021

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.